he has become very combative, more confused, and swearing which is all unusual for him. I keep telling the doctors it is the medication but they keep telling me it is very low doses. please help
Please read up on Haldol - there are several warnings that this drug is NOT to be given to patients with dementia. My dad was also on Haldol and seroquel - he also became extremely agitated and aggressive - he developed pneumonia and passed away in July.
I also read that pneumonia is a side effect of Haldol. I am sorry I didn't check out this med before it was too late.
Hope this helps.
Mary is correct. Haldol has been known to increase agitation in patients with dementia. If you think the med is doing more harm than good, it is certainly your right to have them stop giving it, especially if you are his medical power of attorney. If they continue giving him the meds ask to speak to someone over the doctor... usually the hospitalist. You can keep going up the chaim of command if you need to. Good luck.
I have worked with people with severe dementia and feel that these kind of drugs being used are doing more harm than good. They are used to subdue the person with dementia only, and in your dads case it appears that it is not making his quality of life better at all. This drug is also used for people with mental health issues, such as schizophrenia which my brother had, and it did not help him to feel better it has some severe side affects. I would deffinately get a second opinion on the use of this drug for your dads dementia, as i said in my opinion it is not a good medication to use, and if it is causing him to become in any way aggresive, more confused and swearing which is not his usual behaviour then it does not appear to be right for him, and I myself think that they have no right to fob you off and continue to give him this drug.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Oct 2009 • 2 answers
Our kid was put on risperidone and is suffering severe dementia... the effect is still lasting even?
Posted 30 Jan 2011 • 1 answer
Posted 12 Jan 2013 • 1 answer
My mother 79 years old has dementia, her doctor gave Risperidone, everything I have read, is against
Posted 3 Nov 2013 • 3 answers
Posted 3 Mar 2015 • 2 answers